Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Pregnant. Having stomachache and continuous vomiting. Tested positive for ketone bodies. Any suggestion?

Answered by
Dr.
Dr. Enrique Molina

Internal Medicine Specialist

Practicing since :2004

Answered : 364 Questions

default
Posted on Thu, 20 Dec 2012 in Early Pregnancy Signs and Symptoms
Question: My Name is XXXXXXX and I have pregnancy of 2 Month but from last 8-10 days I am suffering from Continuous Vomiting, stomach pain. I am not able to eat anything if i Did suddenly I vomit out each and everything every day at least 6-7 time I am doing vomiting then My Test for Urine for ketone Bodies is Positive. I admitted in the Hospital and had some fluids like gulucose. But after that treatment still I am not able to digest anything even fresh juice also. Kindly suggest me what should I do? and I am worried about my baby. I have problem of thyroid also, but with the medicine now its normal. I am taking buschopan for stomach pain but its not so much effective.. So kindly tell me what should i do for Continuous vomiting and Digestion..
doctor
Answered by Dr. Enrique Molina 2 hours later
Hi XXXXXXX:
I am sorry to hear you are having so many problems with vomiting and digestion. This symptom as you probably know is fairly common in pregnant woman, however symptoms can be very disabling in some women, specially in the first trimester (this is due to big hormonal changes in your body).
The fact that you had to go to the hospital, and even had ketone bodies in the urine, means that you were fairly dry and probably dehydrated. Buschopan is ok for abdominal pain and spasms, but should not relieve the vomiting. In the United States we usually prescribe Zofran (ondasetron) for vomiting, however this is a very expensive medication, which is routinely used for cancer patients on chemotherapy, but is the safest one. Another medication that can be used is a antihistaminic, such as loratadine, however it is not as effective to treat vomiting and nausea. I would stay away of any medication for nausea and vomiting, since the rest can potentially harm the baby.
Keep yourself as much hydrated as you can, and drink small amount of fluids but frequently.
The stomach pain is likely secondary to repeated retching and desire to vomit, therefore controlling the vomiting should help the pain as well.
Hope that helps.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  
Treatment/Therapy
Medical Topics

Recent questions on  Loratadine

doctor1 MD

My son has a raised rash on the backs of each hand and elbows, which he has had since yesterday. He has had a similar rash many times before when playing in grass. He has been playing soccer on grass turf all week. My husband gave him one loratadine (active ingredient - 10 mg) tablet 2 hours ago because he could not find benedryl (diphenhydramine hydrochloride) at the time. I have the benedryl, can he take some now (2-4 tablets - 12.5 mg). If yes, how much? If no, when can he take benedryl.

doctor1 MD

Hi. My Daughter has a cough and rash on her forehead (tiny bumps) no fever, no itch no pain no other symptoms. Plays well, eats well and sleeps well. She has been taking Claritin for spring allergies and started on mucinex yesterday to keep her cough loose. I m puzzled by the tiny bumps on her forehead. The community pool just opened this past week so could it be the pool water?

doctor1 MD

Hi my name is sharon and I've been haveing migraines and numbness in face and now I have a rash on the left side of my cheek I have a rash and its warm and it has a lil burning sinsation I had taken loratadine for allergies and congestion and pseudoephedrine it also has in it

doctor1 MD

I have chronic sinus problem in the head cavities and now seems to be around the eyes I am taking Claritin one every 24 hrs not seeming to do the trick flying to ny wednesday need a fast fix before I get on the plane what is your suggestion

doctor1 MD

I woke up on Wed. with my left ear clogged. After a few hours it unclogged. Woke up the next day with it clogged and it is still clogged and ringing/buzzing. I tried OTC wax removal and Claritin D and ibuprofen. I cannot afford a dr. please help!

doctor1 MD

71 year old female, hold body is itching and burning feeling.

doctor1 MD

My boyfriend has had a sudden onset of hives all over his body with the exception of his neck, face and head on Sunday. He has been on Benadryl since Sunday afternoon and Benedryl and prednisone since Monday with very little relief. It seems to...